dry mouth

Hi I have just started to take Levothyroxine sodium 25mcg after spending years of trying to get a GP to listen to my symptoms and then insisting she send me to see an endo. I did try for the Armour, but of course was refused and felt I had to do something so have started to take the levo but have had a really dry mouth, and funny taste in my mouth since starting it 10 days ago, has anyone else had this??

5 Replies

  • Chrissymal, Welcome to the forum.

    25mcg is a very low dose and unlikely to help much or to cause you side effects. Dry mouth and funny taste does happen intermittently and I think it may sometimes be due to changes in the body. It doesn't seem to be a permanent thing but is annoying when it happens. My surgeon recommended BioXtra mouth gel which is available OTC from pharmacies to moisten the mouth as I experience intermittent dryness at night. I also get an unpleasant sour tomatoey taste when I eat some foods. It lasts a few weeks and then stops.

    Make sure to have a follow up thyroid blood test 6/8 weeks after you started Levothyroxine as it's likely you will need an increase in dose.

    Take your Levothyroxine with a full glass of water on an empty stomach one hour before or two hours after food and drink, two hours away from other medication and supplements and four hours away from calcium, iron and oestrogen.

  • I had a dry mouth and it turned out to be diabetes. Have you had a test for that?

  • Hi, I have had a load of bloods done, and the dry mouth/strange taste thing only started since I have been taking the levo, so think it must be that

  • I am sure you can go to a pharmacy that gives free diabetes tests to save you having to go to the GP.

  • Do the pharmacies ever do anything more than a simple sugar level test? Wouldn't want to rely on that to exclude diabetes. (An obvious positive is one thing and is useful, but a false negative is all too possible.)


You may also like...